Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
saintsvalentine

Could these supplements be causing acne?

So, I've had persistant severe acne for about two months now. It started off with mild to moderate breakouts and then just seemed to get worse and worse and worse. I had a copper IUD at the time (paraguard). I thought it was the culprit so I had it removed. Now i take (non generic) ortho tri cyclen in addition to spirotone 50 mg 2x a day.

Additionally i've also been taking a b complex liquid once a day, a hair skin and nails supplement once a day, fish oil, flax oil, and zinc gluconate 50 mg 2 x a day.

I'm trying to think if anything i've been taking has been causing this severe acne. I thought it was hormonal/stress related because i had been extremely stressed out. things are much better now, but the acne persists.

i also used to take a multi vitamin in addition to the hair skin and nails multi, which i may or may not start taking again.

i take these supplements partly because i'm also vegan and i worry about not eating enough of all the right foods everyday. what i do eat is healthy, but sometimes i dont eat as much as i should througout the day becaue of my busy schedule.

has anyone noticed really bad acne from taking supplements? the only thing i can think of is that maybe i'm taking too many b vitamins, but i thought my body needed them esp since i don't eat meat.

thanks very much!!

Share this post


Link to post
Share on other sites

OK, so from what i've been reading so far it looks like a fair number of people do experience breakouts when taking vitamins. Now that i think about it, this is the worst my skin has EVER been, and this is actually the first time in my life that i've consistantly taken multivitamins and supplements. I used to take no supplements at all, but because i'm mostly vegetarian (and trying to be vegan -- i take a little dairy on occasion in the form of cheese or ice cream and i do eat eggs and fish) I thought it would be beneficial to take supplements. I've also had moderate to severe depression and i thought vitamins and supplements would help that too.

I'm going to quit all supplements including zinc and jsut take the spirotone and BP and see waht happens. i'm going to also try drinking fortified soy milk to get the added nutrients. i used to not drink soy milk because of the added sugar, but maybe sugar in that m ount won't hurt much if i don't eat it elsewhere.

If my skin clears maybe i'll slowly add the fish and flax oil back in liquid forms rather than gel caps and see what happens. maybe i'll also try taking the zinc again as well, if necessary.

Share this post


Link to post
Share on other sites

OK well no one replied, but a lot of people seem to think supplements help more than they hurt. So i'm going to stick with a b stress complex, vit d3, zinc pincolate, vit A, fish oil, taurine, and finish off my hair skin and nails multi and either keep using that or find another good multi. considering spirulina and other things. the best advice on this topic i've found is by the user database. vitamins and supplements seem to be working for him so we'll see. . .

Share this post


Link to post
Share on other sites

What is your diet?

Don't take Zinc twice per day.

And what if those drugs are messing you up? How long you've been using them?

Any other changes in the last 2 months?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×